# SDR CA021115013

- Difficulty date: November 12, 2002
- Submitted: December 2, 2002
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 3,511 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2752 · Trailing Edge Flap Actuator
- Part: Actuator
- Part number: 9787320307
- Condition: Failed
- Location: Te Flaps
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING SCHEDULED MAINTENANCE OF THE AIRCRAFT. THE FLAPS WERE SELECTED DOWN TO THE 40 DEGREE POSITION. DURING MOVEMENT OF THE FLAPS A 'GRINDING' NOISE WAS HEARD COMING FROM THE L/H INBOARD FLAP ACTUATOR. THE ACTUATOR BECAME VERY HOT AND WOULD CAUSE THE FLAPS TO STALL. THE AIRCRAFT HAD RETURNED FROM A TRIP APPROX. (1)  HOUR PRIOR TO THE DEFECT OCCURRING. THE PILOT DIDNOT INCOUNTER ANY FAILURE OF THEFLAP SYSTEM DURING THE FLIGHT. A REPLACEMENT ACTUATOR WAS INSTALLE D AND NO FURTHER DEFECTS WERE NOTED.RECENT PROBLEMS WITH THIS AIRCRAFTS FLAP SYSTEM, WERE THE RESULT OF ACTUATORS FREEZING AT ALTITU DE. THIS IS OUR FIRST INCIDENT WHERE SUCH A FAILURE HAS OCCURRED.
